Louisiana, 2004Lightning Strike in Louisiana, April 11, 2004
April 11, 2004 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 11, 2:45 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 11, 2:45 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 AM CDT SUN APR 11 2004
.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWED AN INVERTED TROUGH/WARM FRONT FROM
NORTH CENTRAL GULF TO SOUTHEAST LOUISIANA TO GEORGIA. THE COLD
FRONTAL BOUNDARY WAS FROM WEST CENTRAL MISSISSIPPI TO SOUTHEAST AND
SOUTH TEXAS. IR AND LIGHTNING DETECTION SYSTEM NOTED CONVECTION FROM
SOUTH TEXAS TO SOUTH CENTRAL LOUISIANA AND FROM EAST
LOUISIANA TO CENTRAL ALABAMA. UPPER LEVEL DISTURBANCES WERE NOTED
OVER NORTHEAST LOUISIANA TO SOUTHEAST LOUISIANA...ANOTHER OVER JUST
SOUTHWEST OF BIG BEND TEXAS AND THE MAIN ONE OVER THE FOUR CORNERS
REGION.
THE FRONTAL BOUNDARY IS EXPECTED TO ENTER THE NORTHWEST ZONES BY 12Z
TODAY AND PUSH INTO THE COASTAL WATERS LATE TONIGHT. LOW LEVEL WINDS
AT 06Z FROM SOUNDING REMAINED WEAK FROM THE SOUTH 15 KNOT AT
850MB...NEAR CALM AT THE SURFACE. MOISTURE AXIS REMAINS ALONG THE
FRONT AND MAY FALL BEHIND THE FRONT ACROSS EAST TEXAS...NORTH
LOUISIANA AND NORTH MISSISSIPPI TONIGHT THROUGH MONDAY. MID LAYER
INSTABILITY SHOULD REMAIN ACROSS THE FORECAST AREA THROUGH MONDAY
DAY PERIOD. 06Z SOUNDING AT SLIDELL REVEALED A 5H TEMP OF -14C. THIS
IS SLIGHTLY LOWER THAN GFS...ETA AND NGM SOLN AT 18Z TODAY. WITH THE
POSSIBILITY OF A SLOW-MOVING FRONT AND COLD AIR ADVECTION AT
5H...OUR MAIN THREAT WILL HAIL AND HEAVY RAINFALL. WARM DRY SOILS
AND HIGH FLASH FLOOD GUIDANCE...FORECAST AREA SHOULD HANDLE EXPECTED
RAINFALL OF GENERALLY 1 TO 3 INCHES THROUGH TONIGHT. WILL KEEP HEAVY
RAIN WORDING ZONES FOR TODAY. COLD AIR ADVECTION SHOULD OCCUR MONDAY
DAY PERIOD. THE MOISTURE AXIS FINALLY SWEEP ACROSS THE FORECAST AREA
MONDAY NIGHT AS THE MAIN TROUGH DEEPENS AND MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY TUESDAY. WILL LINGER POPS THROUGH TUESDAY.
&&
.MARINE...THE STRONG COLD FRONT AND SURFACE LOW MOVING ALONG IT WILL
CAUSE WINDS TO INCREASE TO NEAR SMALL CRAFT ADVISORY CRITERIA
TONIGHT OR MONDAY AND CONTINUING INTO TUESDAY AS COOL HIGH PRESSURE
BUILDS.
&&
.PRELIMINARY POINT TEMP/POPS...
MCB 69 54 63 45 / 90 60 50 30
BTR 70 55 63 47 / 90 60 50 30
MSY 74 60 67 50 / 90 50 40 30
GPT 73 59 64 50 / 90 50 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
18
Hazardous weather outlook, Apr 11, 5:30 AM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 AM CDT SUN APR 11 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111600-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
630 AM CDT SUN APR 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI TODAY. AN UPPER LEVEL DISTURBANCE...ASSOCIATED WITH
THUNDERSTORM ACTIVITY THIS MORNING...WILL MOVE EAST OF THE AREA AS
ANOTHER DISTURBANCE APPROACH THE AREA THIS AFTERNOON. SOME STORMS MAY
BE STRONG TO SEVERE OVER EXTREME SOUTHEAST LOUISIANA AND SOUTHEAST
LOUISIANA COASTAL WATERS THIS MORNING. THE MAIN SEVERE WEATHER THREAT
WILL BE DAMAGING WINDS AND LARGE HAIL.
SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
REDEVELOP THIS AFTERNOON AND TONIGHT. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. RAINFALL AMOUNTS OF ONE
INCH ARE EXPECTED WITH ISOLATED AMOUNTS UP TO THREE INCHES THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS IS EXPECTED
MONDAY AND POSSIBLY MONDAY NIGHT. WIND PROFILES WILL BE LESS
CONDUCIVE TO PRODUCE AND PROLONG STRONG TO SEVERE THUNDERSTORMS
MONDAY THROUGH TUESDAY.
SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ACROSS THE GULF COASTAL
WATERS LATE MONDAY AND CONTINUE INTO TUESDAY AS OFFSHORE WINDS
INCREASE TO 20 TO 25 KNOTS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
IS NOT NEEDED TODAY OR TONIGHT.
18
In the hours before
Local storm report, Apr 11, 5:05 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CDT SUN APR 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL DESTREHAN 29.96N 90.37W
04/11/2004 1.00 INCH ST. CHARLES LA EMERGENCY MNGR
0430 AM HAIL HAHNVILLE 29.97N 90.42W
04/11/2004 1.00 INCH ST. CHARLES LA EMERGENCY MNGR
0450 AM HAIL KENNER 29.98N 90.25W
04/11/2004 1.00 INCH JEFFERSON LA LAW ENFORCEMENT
0450 AM HAIL 3 NE THIBODAUX 29.82N 90.79W
04/11/2004 1.75 INCH LAFOURCHE LA LAW ENFORCEMENT
0520 AM MARINE TSTM WIND LAKEFRONT KNEW ARPT 30.04N 90.03W
04/11/2004 60 MPH ORLEANS LA OFFICIAL NWS OBS
0445 AM HAIL KENNER 29.98N 90.25W
04/11/2004 1.50 INCH JEFFERSON LA OFFICIAL NWS OBS
&&
18Local storm report, Apr 11, 5:05 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CDT SUN APR 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 AM HAIL 3 NE THIBODAUX 29.82N 90.79W
04/11/2004 1.75 INCH LAFOURCHE LA LAW ENFORCEMENT
0430 AM HAIL DESTREHAN 29.96N 90.37W
04/11/2004 1.00 INCH ST. CHARLES LA EMERGENCY MNGR
0430 AM HAIL HAHNVILLE 29.97N 90.42W
04/11/2004 1.00 INCH ST. CHARLES LA EMERGENCY MNGR
0445 AM HAIL KENNER 29.98N 90.25W
04/11/2004 1.50 INCH JEFFERSON LA OFFICIAL NWS OBS
0450 AM HAIL KENNER 29.98N 90.25W
04/11/2004 1.00 INCH JEFFERSON LA LAW ENFORCEMENT
0520 AM MARINE TSTM WIND LAKEFRONT KNEW ARPT 30.04N 90.03W
04/11/2004 60 MPH ORLEANS LA OFFICIAL NWS OBS
&&
18Lightning, St. Tammany
- When
- April 11, 5:55 AM CST
- Where
- St. Tammany County, Slidell
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.409, -89.954 (the zone’s center; the record gives no point)
Lightning struck an apartment building and broke out some windows.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, April 11, 2004$95,000 · 1.75 in hail · 8 events
- Damaging Wind in Texas, April 11, 2004$20,000 · 60 kt wind · 1 event
- Heavy Snow in Nebraska, April 11 to 12, 20044 events
- Frost and Freeze in Colorado, April 11, 20042 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 11, 20042 events
- Hail in New Mexico, April 11, 20041 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 11, 20042 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 11, 20041 event
- Marine Thunderstorm Wind in Gulf of Mexico, April 11, 20041 event
- Hail in Alabama, April 11, 20040.75 in hail · 1 event
- Hail in Louisiana, April 11, 20041.75 in hail · 1 event
- Hail in Louisiana, April 11, 20041 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392678.